Florida, 2005

Hurricane in Florida, August 26 to 27, 2005

August 26 to 27, 2005 · NWS EYW · 3 events in 3 counties and zones

3 hurricane (typhoon), as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6.9 million
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS EYW wrote its last area forecast discussion before the first event at Aug 26, 2:20 AM EST, 5 hours 40 minutes earlier.

Area forecast discussion, Aug 26, 2:20 AM EST, 5 hours 40 minutes before
FLORIDA KEYS AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
320 AM EDT FRI AUG 26 2005

.DISCUSSION...
.CURRENTLY...
KATRINA IS EXITING THE SOUTHWEST FLORIDA MAINLAND THIS MORNING. MUCH
OF THE RAINFALL THROUGH LATE EVENING AND EARLY THIS MORNING HAS BEEN
ON THE SOUTHERN SEMI-CIRCLE OF THE STORM. LATEST KBYX LOOP SHOWS THE
STRONGEST RAINS ARE ARCING IN A BAND BEYOND 20 NM OF THE ISLAND
STRETCH...AND IN A TIGHTER BAND ON THE IMMEDIATE SOUTHERN ARC OF
CIRCULATION...BASICALLY FROM OUR GULF WATERS OFF OF MAINLAND MONROE
COUNTY EASTWARD THROUGH THE FLORIDA BAY AND CROSSING A LONG STRETCH
OF THE ISLAND CHAIN. TROPICAL STORMS FORCE WINDS HAVING BEEN
CREEPING IN FROM THE NORTHERN PORTION OF OUR GULF COASTAL
WATERS...AND INTO FLORIDA BAY. HIGHER GUSTS HAVE BEEN NOTED ON THE
NORTHERN EXTREME OF OUR ATLANTIC WATERS FROM PREVIOUS BANDING THAT
WAS OCCURRING THERE.

.FORECAST...
CONCENTRATION IS OBVIOUSLY FOCUSED ON THE IMMEDIATE TERM PORTION OF
THE FORECAST. FROM LOCAL RADAR LOOP...KATRINA'S CIRCULATION STILL
HAS A DISTURBING TRACK THAT SHOWS A CONTINUED MOTION SOUTH OF WEST.
AT ITS PRESENT LOCATION...ABOUT 60 MILES NORTH/NORTHEAST OF KEY WEST
AT 3 AM...IN ADDITION TO MOVING BACK OUT OVER THE WARM GULF
WATERS...THERE IS LITTLE DOUBT THAT TROPICAL STORM FORCE GUSTS ARE
EXPECTED ALONG THE ISLAND CHAIN...POSSIBLY PUSHING THE HIGHER END OF
STORM FORCE IN SQUALLS ACROSS THE LOWER KEYS LATER THIS MORNING AND
INTO THE AFTERNOON. HEAVY RAINS IN SQUALLS COULD DROP SEVERAL MORE
INCHES OF RAIN ALONG THE ISLANDS TODAY...AND ADDITIONALLY THROUGH
TONIGHT. A NUMBER OF LOCATIONS ALONG THE ISLANDS CAN EXPECT AS MUCH
AS 6 TO 10 INCHES OF RAIN...ISOLATED SPOTS MIGHT SEE EVEN MORE. OF
COURSE OUR FLOOD WATCH WILL CONTINUE TO ACCOMPANY THE TROPICAL STORM
WARNING. THE WIND PROFILE MAY ALSO BECOME MORE FAVORABLE FOR
STRONGER CONVECTIVE STORMS AND POSSIBLE TORNADOES LATER TODAY. WILL
HAVE TO WAIT AND SEE HOW THAT POTENTIAL PANS OUT. AT THIS TIME...NO
ADDITIONAL CONVECTIVE WATCHES ARE ANTICIPATED ON THE MORNING ZONE
ISSUANCE.

KATRINA IS FORECAST TO CURVE TODAY THROUGH SATURDAY...AND HEAD INTO
THE NORTHERN GULF WATERS. ALTHOUGH OUR WEATHER SHOULD IMPROVE...A
DEEP AND MOIST AND PERSISTENT SOUTH TO SOUTHWEST FLOW WILL BE IN
KATRINA'S WAKE ALLOWING FOR ABOVE AVERAGE RAIN CHANCES THROUGH EARLY
MONDAY. NO CHANGES TO THE GRIDS FROM MONDAY THROUGH DAY 7.

&&

.MARINE...
TROPICAL STORM FORCE GUSTS WILL BE ACROSS ALL WATERS TODAY...AGAIN
PUSHING THE HIGH END OF STORM FORCE WINDS ACROSS THE GULF WATERS
ADJACENT TO THE LOWER KEYS...AND ESPECIALLY 20 TO 60 NM OFF OF
MAINLAND MONROE. SQUALLS WILL ALSO DUMP EXCESSIVE RAINS ON MOST
MARINE AREAS...AND THE WATERSPOUT THREAT REMAINS ELEVATED TODAY AND
THROUGH TONIGHT. SMALL CRAFT SHOULD REMAIN IN PORT. ALTHOUGH KATRINA
IS EXPECTED TO PULL AWAY FROM THE KEYS WATERS THROUGH
SUNDAY...BOATERS SHOULD NOT EXPECT WINDS FALLING BELOW 20 KNOTS
PROBABLY UNTIL MONDAY.

&&

.AVIATION...
THROUGH 00Z TODAY...THE CIRCULATION OF TROPICAL CYCLONE KATRINA
WILL IMPACT THE AIR ROUTE KMIA-KEYW AND TERMINALS KEYW AND KMTH AS
IT MOVES WEST SOUTHWEST AT ABOUT 8 MPH. AREAS ALONG THE ENTIRE
FLIGHT ROUTE WILL BE SUBJECT TO PREVAILING IFR CONDITIONS...HIGH
WINDS...AND TURBULENCE.

REFER TO SIGMETS AND AIRMETS THROUGH THE PERIOD. CURRENT VALID
SIGMETS AND AIRMETS INCLUDE...

AIRMET TURB...FL AND CSTL WTRS
FROM 30E ORL TO 120ENE PBI TO 150SE MIA TO 90WSW EYW TO 60WSW PIE
TO PIE TO 30E ORL
OCNL MOD TURB BLW 100 DUE TO WINDS ASSOC WITH HURCN KATRINA.
CONDS CONTG BYD 08Z THRU 14Z.
.
AIRMET STG SFC WNDS...FL AND CSTL WTRS
FROM VRB TO 60ENE PBI TO 90SE MIA TO 30W EYW TO SRQ TO VRB
SUSTAINED SFC WNDS GTR THAN 30KT ASSOC WITH HURCN KATRINA. CONDS
CONTG BYD 08Z THRU 14Z AND MOVG SLOWLY WWD.

AIRMET IFR...FL AND CSTL WTRS
FROM 60ENE PBI TO 120SE MIA TO 80WSW EYW TO 90WSW FMY TO FMY TO
60ENE PBI
OCNL CIG BLW 010/VIS BLW 3SM PCPN/BR/FG. CONDS CONTG BYD 08Z THRU
14Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  88 80 89 80 / 100 80 60 60
MARATHON  87 77 88 80 / 100 70 60 60

.EYW WATCHES/WARNINGS/ADVISORIES...
TROPICAL STORM WARNING FLZ076>078-GMZ031>033-052>054-072>075.
FLOOD WATCH FLZ076-077-078.

&&

PUBLIC/LONG TERM........................MR
HLS/AVIATION............................DAF/JR
SHORT TERM..............................LK
INFORMATION AND DATA ACQUISITION DESK...TT/MP
Hazardous weather outlook, Aug 26, 6:00 AM EST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
700 AM EDT FRI AUG 26 2005

FLZ076>078-GMZ031>033-052>054-072>075-271000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
700 AM EDT FRI AUG 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE FLORIDA
KEYS AND ADJACENT COASTAL WATERS.

AT 6 AM EDT...THE CENTER OF HURRICANE KATRINA WAS LOCATED ABOUT 50
MILES NORTH OF KEY WEST FLORIDA. HURRICANE KATRINA WILL MOVE
SLIGHTLY SOUTH OF WEST EARLY THIS MORNING...THEN SLOWLY TOWARDS THE
NORTHERN GULF TONIGHT THROUGH SUNDAY.

A TROPICAL STORM WARNING IS IN EFFECT FOR ALL OF THE FLORIDA KEYS
AND SURROUNDING WATERS.

.DAY ONE...TODAY AND TONIGHT

TROPICAL STORM FORCE WIND GUSTS ARE LIKELY ALONG THE ENTIRE STRETCH
OF THE KEYS AND SURROUNDING WATERS TODAY. IN ADDITION...HURRICANE
FORCE WINDS WILL BE IN THE GULF WATERS 20 TO 60 NM OFF OF MAINLAND
MONROE COUNTY THROUGH LATER THIS AFTERNOON. MANY RAIN
BANDS...PERIODS OF TORRENTIAL RAINS...POTENTIAL WATERSPOUTS AND
ISOLATED TORNADOES ARE ALL HAZARDS TODAY AND TONIGHT.

REFER TO THE LATEST HURRICANE LOCAL STATEMENT FOR ADDITIONAL DETAILS
ON HURRICANE KATRINA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND THUNDERSTORMS ARE LIKELY THROUGH SATURDAY AND SATURDAY
NIGHT...WITH STRONG GUSTY WINDS SLOWLY TAPERING OFF AS HURRICANE
KATRINA PULLS AWAY FROM THE KEYS. GUSTY WINDS...HEAVY RAINS OVER
SATURATED GROUNDS...DANGEROUS BOATING CONDITIONS...AND OCCASIONAL
LIGHTNING REMAIN HAZARDS.

SHOWERS AND THUNDERSTORMS WILL DECREASE TO SCATTERED COVERAGE FOR
THE REMAINDER OF THE PERIOD. THE PRIMARY HAZARD WILL BE CLOUD TO
SURFACE LIGHTNING STRIKES THROUGH THE ENTIRE WEEK ASSOCIATED WITH
THE SCATTERED STORMS...AND POOR BOATING CONDITIONS THROUGH THE EARLY
PART OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

In the hours before

Local storm report, Aug 26, 4:19 AM EST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
519 AM EDT FRI AUG 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 AM     TROPICAL STORM   8 SSE KEY LARGO         25.01N 80.38W
08/26/2005                   GMZ052             FL   C-MAN STATION

            TROPICAL STORM WIND GUST OF 58 KNOTS OR 67 MPH REPORTED
            AT MOLASSES REEF LIGHT CMAN PLATFORMS.

0419 AM     TROPICAL STORM   4 NNE CONCH KEY         24.84N 80.86W
08/26/2005                   GMZ031             FL   C-MAN STATION

            TROPICAL STORM WIND GUST OF 58 KNOTS OR 67 MPH REPORTED
            AT LONG KEY LIGHT CMAN PLATFORM.

0441 AM     TROPICAL STORM   6 SSW MARATHON          24.63N 81.11W
08/26/2005                   GMZ053             FL   C-MAN STATION

            TROPICAL STORM WIND GUST OF 63 KNOTS OR 72 MPH REPORTED
            AT SOMBRERO REEF LIGHT CMAN PLATFORM.

&&

LK
Special weather statement, Aug 26, 5:06 AM EST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
606 AM EDT FRI AUG 26 2005

FLZ076>078-261100-
MONROE LOWER KEYS-MONROE MIDDLE KEYS-MONROE UPPER KEYS-
606 AM EDT FRI AUG 26 2005

...RAINBANDS TO AFFECT THE FLORIDA KEYS...

THROUGH 700 AM...HEAVY RAINBANDS WILL MOVE TO THE NORTHEAST AND EAST
NEAR 20 MPH OVER THE MIDDLE AND LOWER KEYS. WIND GUSTS OF 55 TO 65
MPH...NEAR ZERO VISIBILITY IN VERY HEAVY RAINFALL...AND POSSIBLY EVEN
A FEW LIGHTNING STRIKES WILL BE ASSOCIATED WITH THE HEAVIEST
RAINBANDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE WITH THESE FAST
MOVING RAINBANDS. OVER THE NEXT HOUR...ADDITIONAL RAINFALL AMOUNTS OF
TWO TO THREE INCHES WILL BE POSSIBLE WITH THE HEAVIEST SHOWERS.

L. KASPER
Local storm report, Aug 26, 5:28 AM EST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
628 AM EDT FRI AUG 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     TROPICAL STORM   8 SSE KEY LARGO         25.01N 80.38W
08/26/2005                   GMZ052             FL   C-MAN STATION

            TROPICAL STORM WIND GUST OF 63 KNOTS OR 72 MPH REPORTED
            AT MOLASSES REEF LIGHT CMAN PLATFORM.

0539 AM     TROPICAL STORM   4 NNE CONCH KEY         24.84N 80.86W
08/26/2005                   GMZ031             FL   C-MAN STATION

            TROPICAL STORM WIND GUST OF 55 KNOTS OR 63 MPH REPORTED
            AT LONG KEY LIGHT CMAN PLATFORM.

0505 AM     HURRICANE        6 SSW MARATHON          24.63N 81.11W
08/26/2005                   GMZ053             FL   C-MAN STATION

            HURRICANE WIND GUST OF 67 KNOTS OR 77 MPH REPORTED AT
            SOMBRERO REEF LIGHT CMAN PLATFORM.

&&

LK
Special weather statement, Aug 26, 6:01 AM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
701 AM EDT FRI AUG 26 2005

FLZ076>078-261200-
MONROE LOWER KEYS-MONROE MIDDLE KEYS-MONROE UPPER KEYS-
701 AM EDT FRI AUG 26 2005

...RAINBANDS TO AFFECT THE FLORIDA KEYS...

THROUGH 800 AM...HEAVY RAINBANDS WILL MOVE TO THE NORTHEAST AND EAST
NEAR 20 MPH OVER THE MIDDLE AND LOWER KEYS. WIND GUSTS OF 55 TO 65
MPH...NEAR ZERO VISIBILITY IN VERY HEAVY RAINFALL...AND POSSIBLY EVEN
A FEW LIGHTNING STRIKES WILL BE ASSOCIATED WITH THE HEAVIEST
RAINBANDS.

PEAK WIND GUSTS REPORTED OVER THE PAST HOUR INCLUDE...
SOMBRERO REEF LIGHT 77 MPH...
LONG KEY LIGHT 63 MPH...
MOLASSES REEF LIGHT 72 MPH...
MARATHON AIRPORT 44 MPH...
AND KEY WEST AIRPORT AT 31 MPH.

ISOLATED TORNADOES WILL ALSO BE POSSIBLE WITH THESE FAST MOVING
RAINBANDS.

SO FAR THIS MORNING...MARATHON AIRPORT HAS REPORTED 5.95 INCHES
OF RAIN. OVER THE NEXT HOUR...ADDITIONAL RAINFALL AMOUNTS OF ONE TO
THREE INCHES WILL BE POSSIBLE WITH THE HEAVIEST SHOWERS. PLEASE STAY
OFF THE ROADWAYS THIS MORNING...DUE TO AREAS OF STANDING WATER.

L. KASPER
Local storm report, Aug 26, 6:21 AM EST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
721 AM EDT FRI AUG 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 AM     TROPICAL STORM   8 SSE KEY LARGO         25.01N 80.38W
08/26/2005                   GMZ052             FL   C-MAN STATION

            TROPICAL STORM WIND GUST OF 59 KNOTS OR 68 MPH REPORTED
            AT MOLASSES REEF LIGHT CMAN PLATFORM.

0603 AM     TROPICAL STORM   4 NNE CONCH KEY         24.84N 80.86W
08/26/2005                   GMZ031             FL   C-MAN STATION

            TROPICAL STORM WIND GUST OF 52 KNOTS OR 60 MPH REPORTED
            AT LONG KEY LIGHT CMAN PLATFORM.

0606 AM     HURRICANE        6 SSW MARATHON          24.63N 81.11W
08/26/2005                   GMZ053             FL   C-MAN STATION

            HURRICANE WIND GUST OF 66 KNOTS OR 76 MPH REPORTED AT
            SOMBRERO REEF LIGHT CMAN PLATFORM.

&&

LK
Special weather statement, Aug 26, 6:52 AM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
752 AM EDT FRI AUG 26 2005

FLZ076>078-261300-
MONROE LOWER KEYS-MONROE MIDDLE KEYS-MONROE UPPER KEYS-
752 AM EDT FRI AUG 26 2005

...RAINBANDS TO AFFECT THE FLORIDA KEYS...

THROUGH 900 AM...HEAVY RAINBANDS WILL MOVE TO THE NORTHEAST AND EAST
NEAR 20 MPH OVER THE MIDDLE AND LOWER KEYS. THE HEAVIEST RAINBANDS
CAN BE EXPECTED OVER THE LOWER KEYS...BRINGING WIND GUSTS OF 55 TO 65
MPH...NEAR ZERO VISIBILITY IN VERY HEAVY RAINFALL...AND POSSIBLY EVEN
A FEW LIGHTNING STRIKES.

PEAK WIND GUSTS REPORTED OVER THE PAST HOUR INCLUDE...
SOMBRERO REEF LIGHT 76 MPH...
LONG KEY LIGHT 60 MPH...
MOLASSES REEF LIGHT 68 MPH...
MARATHON AIRPORT 51 MPH...
AND KEY WEST AIRPORT AT 38 MPH.

ISOLATED TORNADOES WILL ALSO BE POSSIBLE WITH THESE FAST MOVING
RAINBANDS.

SO FAR THIS MORNING...MARATHON AIRPORT HAS REPORTED 6.09 INCHES
OF RAIN. OVER THE NEXT HOUR...ADDITIONAL RAINFALL AMOUNTS OF ONE TO
THREE INCHES WILL BE POSSIBLE WITH THE HEAVIEST SHOWERS. PLEASE STAY
OFF THE ROADWAYS THIS MORNING...DUE TO AREAS OF STANDING WATER.

L. KASPER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 hurricane (typhoon). Local standard time, as filed.

Hurricane (Typhoon), Monroe/Lower Keys

When
August 26, 8:00 AM EST to August 27, 12:00 AM EST
Where
Monroe/Lower Keys forecast zone
Property damage
$1.0 million
Reported by
NWS STORM SURVEY
Coordinates
25.557, -80.917 (the zone’s center; the record gives no point)

Hurricane Katrina passed 40 miles north of Key West as a category one hurricane. Katrina passed 15 miles north Dry Tortugas National Park as a category 2 hurricane. Over the Monroe County Lower Keys, maximum winds were 54 knots (62 mph) with gusts to 67 knots (77 mph) at Sand Key. Rainfall totalled 10.05 inches at Key West, resulting in extensive street flooding and some residential flooding in Key West. Lowest pressure reported was 999.3 mb at Key West, and 974.4 mb at Dry Tortugas National Park. Storm tides were estimated at 2.5 feet above mean sea level at Key West. Total property damages estimated near $1 million. Most damage caused by wind and resulting rainwater intrusion to homes and businesses.

Hurricane (Typhoon), Monroe/Middle Keys

When
August 26, 8:00 AM EST to August 27, 12:00 AM EST
Where
Monroe/Middle Keys forecast zone
Property damage
$5.5 million
Reported by
NWS STORM SURVEY
Coordinates
25.557, -80.917 (the zone’s center; the record gives no point)

Hurricane Katrina passed 40 miles north of Key West as a category one hurricane. Katrina passed 15 miles north Dry Tortugas National Park as a category 2 hurricane. Over the Monroe County Middle Keys, maximum winds were 58 knots (67 mph) with gusts to 69 knots (80 mph) at Sombrero Key Light. Rainfall totalled 9.89 inches at Curry Hammock State Park east of Marathon, resulting in widespread rainwater flooding. Maximum storm tide was 1.5 feet above mean sea level. Minimum pressure recorded was 1000.2 mb at Long Key. Total property damage estimated at $5.5 million. One tornado occurred at Marathon...resulting in damages up to $5 million. $500K in damage resulted from wind. No fatalities or injuries reported.

Hurricane (Typhoon), Monroe/Upper Keys

When
August 26, 8:00 AM EST to August 27, 12:00 AM EST
Where
Monroe/Upper Keys forecast zone
Property damage
$400,000
Reported by
NWS STORM SURVEY
Coordinates
25.557, -80.917 (the zone’s center; the record gives no point)

Hurricane Katrina passed 40 miles north of Key West as a category one hurricane. Katrina passed 15 miles north Dry Tortugas National Park as a category 2 hurricane. Over the Monroe County Upper Keys, maximum winds were 53 knots (61 mph) with gusts to 67 knots (77 mph) at Molasses Reef Light. Maximum rainfall was measured at 5.94 inches at John Pennekamp State Park at Key Largo. The lowest pressure reading was 1001.7 mb at Molasses Reef Light. Storm Tides were around 1 foot above normal. Property damage estimated near $400K from wind damage.

What these are

Hurricane (Typhoon)
A tropical cyclone with sustained winds of 64 knots (74 mph) or more, filed per forecast zone for its wind, and with separate events for its flooding, surge and tornadoes.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, August 2005The 2005 hurricane season

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474301, 5474302, 5474303.